MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX448T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: deposits on the outlet and in the delivery liquid were detected.Permeability test: a permeability test has indicated that the progav 2.0 shuntsystem has a blockage.A separated permeability test has revealed that the progav 2.0 valve has a blockage and that the shuntassistant is permeable.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the progav 2.0 valve is not permeable, a computer controlled test is not possible.The shuntassistant is operating within the specified tolerances in the vertical position.Adjustment test: the progav 2.0 was tested and is not adjustable throughout the normal range.Klick force and brake function test: the brake functionality test has shown that the brake function is operational, however the klick force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav 2.0 shunt system.Deposits on the outlet and in the delivery liquid were detected.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and klick force.The progav 2.0 valve has a blockage and is not adjustable.The shuntassistant is permeable.Because of the non- permeablility and non- adjustability of the valve system a computer controlled and klick force test could not be examined.Finally, we have dismantled the valves.Inside both valves we have found significant build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion and blockage of the adjustability mechanism at the time of investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx448t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the shunt system was believed to be operating in underdrainage and the progav 2.0 was not able to be adjusted.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: (b)(6) centimeters (cm), weight: (b)(6) kilograms (kg), gender: male.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12363173
Report Number3004721439-2021-00239
Device Sequence Number3873939
Product Code JXG
UDI-Device Identifier04041906137748
UDI-Public4041906137748
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberFX448T
Device Catalogue NumberFX448T
Device Lot Number20035631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 MO
Patient Weight15